Oct 23, 2011
Hi Dr. I am positive patient undetectable, start hormone replacement therapy androgel 50mgs a day, I have thought about taking clomiphene or tamoxifen for preventing testicular atrophy in the future, you think?
Response from Dr. Young
Hello and thanks for posting.
Testosterone deficiency is a not uncommon complication of living with HIV. Asides from problems with decreased libido, low testo can be associated with fatigue, depression and is a risk factor for brittle bones. We test testosterone levels in all of our patients, especially those with any of these symptoms or findings.
Before taking powerful medications (such as tamoxifen) to treat a possible side effect, I'd see how your testosterone replacement works for you. It could be that testicular atrophy isn't a problem. Furthermore, in my many years of treating both people living with HIV and testosterone deficiency, I've never (yet) had to resort to using secondary medications for testicular atrophy.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.